Alabama, 2023

Tornado and Hail in Alabama, June 11 to 16, 2023

June 11 to 16, 2023 · NWS BMX · 59 events in 26 counties and zones

A very active pattern set-up over Great Lakes Region and extending southward to the Deep South from June 11th through June 15th. A deep upper cyclone become entrenched over the Great Lakes Region with an active zonal flow pattern over the Deep South.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
59

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A very active pattern set-up over Great Lakes Region and extending southward to the Deep South from June 11th through June 15th. A deep upper cyclone become entrenched over the Great Lakes Region with an active zonal flow pattern over the Deep South. Numerous upper short waves traversed through the zonal flow which resulted in several consecutive days of severe weather across Central Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 11, 12:30 PM CST, 39 minutes earlier.

Area forecast discussion, Jun 11, 12:30 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
130 PM CDT Sun Jun 11 2023

...New SHORT TERM, AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 1238 PM CDT SUN JUN 11 2023

Today, scattered showers and thunderstorms are possible across the
entire area, though the southeast could see the most coverage.
Instabilities are slightly higher in the southeast, with values as
high as 3000 J/kg, and PW values are just below 2 inches which is
near max climatologically for this time of year. Severe
thunderstorms are possible, though these should be more isolated
within the scattered activity. With high rainfall rates expected,
flooding could become a concern in the more urban areas with any
training storms this afternoon and evening.

All convection should weaken after sunset. PW values will increase
across the whole state with max values expected by evening. A mid
level jet will move into the north with winds gusting to around 25
to 30 mph ahead of the approaching overnight feature. High
temperatures today will be in the upper 80s and lower 90s this
afternoon. With the moisture present, heat indices will be low to
mid 90s.

An MCS feature will move from the north this evening through the
overnight hours. Models are trying to push the timing back ever so
slightly, with the main line moving into the northwestern counties
between 8 pm and 10 pm, then reaching a line roughly along I59
between 10 pm and 12 am. Finally reaching Montgomery between 12 am
and 2 am, the line should then start to slow down. Scattered
convection could develop in the southeastern half of the area
ahead of this line, but confidence is lower on how much the air
can recover from the storms this afternoon and produce additional
convection tonight. A very strong jet will be driving this line
south and southeastward and the forward movement alone could
cause damaging winds across the state.

Upper level divergence, instabilities between 3000 and 3500 J/kg,
LI values around -7, and PW values near max will cause a
concerning level of energy for these storms to work with. Damaging
downburst winds will be the main threat, though large hail could
also occur. Rainfall rates will be high, but flooding should be
limited overnight with the fast movement of the storms.

As the line nears the I85 corridor, winds become more parallel
with the driving forcing and the forward momentum of the MCS slows
and becomes more disorganized. Scattered activity will continue
across the southern third of the forecast area through mid morning
as instabilities and forcing remain high. Severe thunderstorms are
still possible, though the chances are lower and more isolated by
Monday morning. PW values will remain near max and flooding will
be more of a concern early Monday with storms expected to train
over the same areas.

Models are showing a break in activity Monday morning, though a
mid level jet will remain and winds could be gusty through the
early afternoon. Monday afternoon, there will be a rather large
gradient with areas in the northern 2/3 of the area experiencing
northwesterly flow, drier air, and lower instabilities. Areas in
the southern 1/3 of the area will have southwesterly flow, high PW
values and instabilities around 3000 J/kg. Monday afternoon,
additional convection could develop and the counties impacted
could depend on how far north (or south) this wind difference sets
up. Severe thunderstorms are once again possible Monday afternoon
in the southern counties with downbursts the main threat.

24

&&

.LONG TERM...
(Monday Night through Saturday)
Issued at 240 AM CDT SUN JUN 11 2023

A very active weather pattern this week due to a compressed zonal
flow pattern across the Gulf Coast states. The higher winds aloft
are the result of a persistent upper ridge over northern Gulf of
Mexico and closed upper low over the Great Lakes region. A stalled
out surface boundary over south Alabama will lift northward Monday
night with an increase in isentropic lift across north Alabama.
Showers will develop near the MS river Monday evening and spread
eastward into west Alabama before sunrise Tuesday. The surface
boundary will likely camp out over north Alabama Tuesday through
Wednesday, and increased rain chances to likely each period.
Locally heavy rainfall possible and added a risk of flooding to
the Hazardous Weather Outlook. Forecast rainfall totals for the
period Monday through Friday are in the 3-4 inch range, with the
higher totals along the I-20 corridor. A drying trend on
Thursday/Friday as a short wave trof pushes through the area
Wednesday night, but better rain chances Friday night and into
Saturday as another short wave trof approaches from the northwest.

58/rose

&&

.AVIATION...
(18Z TAFS)
Issued at 1238 PM CDT SUN JUN 11 2023

Scattered showers and thunderstorms are possible this afternoon
and evening. The greatest chances for coverage will be around KMGM
and KTOI so included a TEMPO at these two sites to show
deteriorating conditions with any thunderstorm over the TAF site.
An MCS type feature will move from north to south through the
night. Winds will be gusting along the system to at least to 35
mph and the prevailing winds in each TAF may need to be adjusted
once exact timing is determined. At least IFR visibilities and
ceilings are expected as the line moves through. The line will
stall around KMGM and KTOI, with a brief break in activity
expected by mid morning.

24

&&

.FIRE WEATHER...

Minimal rain chances today due to weak subsidence behind an exiting
upper level impulse. 20ft winds from the south at 3-5 mph this
morning will become southwest 7-10 mph this afternoon. A line of
intense storms with gusty winds will track rapidly southward
overnight, with gusts of 30-50 mph possible. A weak cool front
will follow the line of thunderstorms and 20ft winds on Monday
will become northwest 5-7 mph. Convective activity on Monday will
be confined to the southern counties. Min RH values today will be
50-60 percent.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     64  82  59  81 /  80  20  10  60
Anniston    66  83  62  82 /  80  30  10  60
Birmingham  67  85  64  84 /  80  30  20  60
Tuscaloosa  67  85  65  84 /  80  30  30  60
Calera      68  85  65  84 /  80  30  20  60
Auburn      68  84  66  83 /  70  40  10  60
Montgomery  70  88  68  89 /  70  40  20  50
Troy        70  90  69  90 /  70  50  20  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....58
AVIATION...24
Hazardous weather outlook, Jun 11, 2:44 AM CST, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
344 AM CDT Sun Jun 11 2023

ALZ011>015-017>050-121145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
344 AM CDT Sun Jun 11 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Severe thunderstorms are possible across all of Central Alabama
this afternoon through tonight. The primary threats are damaging
wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Severe thunderstorms are possible across southern portions of Central
Alabama Monday afternoon and evening. The primary threats are
damaging wind gusts and large hail.

Multiple periods of showers and thunderstorms are forecast Tuesday
and Wednesday. Locally heavy rainfall will be possible, and this
could result in flash flooding.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is needed
today and tonight. Activation could be needed Monday through
Wednesday.

In the hours before

Special weather statement, Jun 11, 12:36 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
136 PM CDT Sun Jun 11 2023

ALZ045-046-111915-
Macon AL-Bullock AL-
136 PM CDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of northwestern Bullock
and Macon Counties through 215 PM CDT...

At 135 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hardaway, or 10 miles northwest of Union Springs, moving northeast at
30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tuskegee, Liverpool, Franklin Field, Lake Tuskegee, Hardaway,
Tuskegee National Forest, Davisville, Society Hill, Warriorstand, I
85 Rest Area, Fort Davis, Cross Keys, Mitchell and Moton Field
Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3215 8580 3226 8599 3227 8598 3227 8592
      3230 8595 3231 8595 3254 8559 3250 8549
      3250 8544 3232 8543
TIME...MOT...LOC 1835Z 234DEG 25KT 3228 8580

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

25/Owen

The radar

The Maxwell AFB radar (KMXX), 16 km away, was scanning. The volume nearest the first event began at 19:08 UTC.

Open the radar archive at this moment

Event by event

38 thunderstorm wind, 20 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Macon

When
June 11, 1:09 PM CST to 1:10 PM CST
Where
Macon County, 1.17 mi E of Tuskegee
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.430, -85.680

A few trees uprooted along Highway 29 east of Tuskegee.

Hail, Lee

When
June 11, 1:33 PM CST to 1:34 PM CST
Where
Lee County, 2.66 mi E of Beehive
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
32.557, -85.505

Nickel size hail reported along I-85 at exit 51.

Thunderstorm Wind, Winston

When
June 11, 8:02 PM CST to 8:03 PM CST
Where
Winston County, 3.35 mi N of Double Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.198, -87.392

Several trees uprooted and power lines downed along County Road 43 north of the town of Addison.

Thunderstorm Wind, Marion

When
June 11, 8:10 PM CST to 8:11 PM CST
Where
Marion County, 4.49 mi SW of Barnesville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.080, -88.130

Several trees uprooted and power lines downed along Highway 19 in southwest Marion County.

Thunderstorm Wind, Marion

When
June 11, 8:39 PM CST to 8:40 PM CST
Where
Marion County, Winfield
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.920, -87.820

Several trees uprooted and power lines downed in Winfield. Roof damage to a home due to an uprooted tree.

Thunderstorm Wind, Lamar

When
June 11, 8:40 PM CST to 8:41 PM CST
Where
Lamar County, Vernon
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.750, -88.120

Several trees uprooted and power lines downed in Vernon.

Thunderstorm Wind, St. Clair

When
June 11, 9:34 PM CST to 9:35 PM CST
Where
St. Clair County, Springville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.770, -86.470

Several trees uprooted in the city of Springville.

Thunderstorm Wind, Jefferson

When
June 11, 10:00 PM CST to 10:30 PM CST
Where
Jefferson County, Mc Calla
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.330, -87.020

Numerous reports of trees uprooted and power lines downed across western Jefferson County.

Thunderstorm Wind, Shelby

When
June 11, 10:20 PM CST to 10:50 PM CST
Where
Shelby County, 2.36 mi NE of Gurnee Jct
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.227, -86.945

Numerous reports of uprooted trees across western Shelby County.

Thunderstorm Wind, Dallas

When
June 12, 12:17 AM CST to 12:18 AM CST
Where
Dallas County, 0.73 mi WNW of Central Mills
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.285, -87.431

Several trees uprooted near the intersection of County Road 66 and County Road 109.

Thunderstorm Wind, Macon

When
June 12, 12:29 AM CST to 12:30 AM CST
Where
Macon County, Franklin
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.480, -85.800

Several trees uprooted in the Franklin Community.

Thunderstorm Wind, Macon

When
June 12, 12:38 AM CST to 12:39 AM CST
Where
Macon County, Tuskegee
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.430, -85.700

Several trees uprooted in Tuskegee.

Hail, Montgomery

When
June 13, 11:28 AM CST to 11:29 AM CST
Where
Montgomery County, Dublin
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.030, -86.170

Golf ball size hail reported in the Dublin community.

Hail, Pike

When
June 13, 11:46 AM CST to 11:47 AM CST
Where
Pike County, Orion
Measured
1.5 in hail
Reported by
Public
Coordinates
31.970, -86.000

Ping pong size hail reported in the Orion community.

Hail, Barbour

When
June 13, 12:42 PM CST to 12:43 PM CST
Where
Barbour County, Clayton
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
31.880, -85.450

Nickel size hail reported in Clayton.

Thunderstorm Wind, Barbour

When
June 13, 12:56 PM CST to 12:57 PM CST
Where
Barbour County, 3.59 mi SW of Eufaula
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.850, -85.200

Several trees uprooted on Five Mile Road.

Hail, Chilton

When
June 14, 2:44 AM CST to 2:45 AM CST
Where
Chilton County, 2.22 mi NW of Wessington
Measured
1.5 in hail
Reported by
Public
Coordinates
33.020, -86.830

Hail, Coosa

When
June 14, 3:44 AM CST to 3:45 AM CST
Where
Coosa County, 3.22 mi ESE of Wetona
Measured
1 in hail
Reported by
Public
Coordinates
32.750, -86.300

Hail, Lee

When
June 14, 9:59 AM CST to 10:00 AM CST
Where
Lee County, 4.4 mi W of Mitchell Xrd
Measured
0.88 in hail
Reported by
Public
Coordinates
32.523, -85.475

Hail, Blount

When
June 14, 11:09 AM CST to 11:10 AM CST
Where
Blount County, Hendrix
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.030, -86.450

Nickel size hail and several trees uprooted in the Hendrix community.

Tornado, Barbour

When
June 14, 11:09 AM CST to 11:20 AM CST
Where
Barbour County, 2.78 mi SW of Eufaula to 1.23 mi E of Eufaula
Rating
EF1
Path length
3.89 mi
Path width
350 yd
Reported by
NWS Storm Survey
Coordinates
31.856, -85.188

National Weather Service meteorologists surveyed damage in far eastern Barbour County and determined that it was consistent with an EF1 tornado, with maximum winds near 110 mph. The tornado touched down in a forested area between Sandy Lane west of Highway 30. The tornado quickly intensified and snapped or uprooted a number of large pine trees on the south side of Highway 30. The tornado crossed Highway 30 and uprooted another grove of pine trees and causing damage to a church. The tornado weakened slightly as it crossed US Highway 431, then rapidly intensified and caused the most significant tree damage along the path on the western banks of Barbour Creek, with snapped and uprooted trees, some of which caused major damage to a home. The tornado continued east-northeast and crossed Paul Lee Parkway and State Docks Road, where more trees were uprooted, the side of a metal building structure was removed, and three units of an apartment complex sustained partial roof damage. The tornado then caused another area of significant tree damage between Cypress Cove Drive and Inlet Road. The tornado weakened after moving over the waters of the Walter F George Reservoir and likely dissipated.

Thunderstorm Wind, Marion

When
June 14, 11:24 AM CST to 11:25 AM CST
Where
Marion County, Hackleburg
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.270, -87.820

Several trees uprooted in Hackleburg.

Hail, Winston

When
June 14, 11:45 AM CST to 11:46 AM CST
Where
Winston County, 0.57 mi W of Rabbit Town
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.270, -87.510

Thunderstorm Wind, Walker

When
June 14, 12:14 PM CST to 12:15 PM CST
Where
Walker County, 2.62 mi ESE of Marigold
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.905, -87.228

Trees uprooted and across Walston Bridge Road.

Thunderstorm Wind, Blount

When
June 14, 12:32 PM CST to 12:33 PM CST
Where
Blount County, 2.6 mi SW of Blount Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.906, -86.835

Numerous trees uprooted along Highway 31 several miles northeast of Smoke Rise.

Thunderstorm Wind, Jefferson

When
June 14, 12:34 PM CST to 12:35 PM CST
Where
Jefferson County, 1.88 mi ENE of Warrior
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.831, -86.790

Several trees uprooted on Warrior-Trafford Road.

Hail, Pickens

When
June 14, 12:35 PM CST to 12:36 PM CST
Where
Pickens County, 2.32 mi S of Cochrane
Measured
1.25 in hail
Reported by
Public
Coordinates
33.037, -88.257

Thunderstorm Wind, St. Clair

When
June 14, 12:54 PM CST to 12:55 PM CST
Where
St. Clair County, 1.95 mi NW of Whitney
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.886, -86.328

Several trees uprooted and power lines downed along Crawfords Cove Road.

Thunderstorm Wind, St. Clair

When
June 14, 1:10 PM CST to 1:11 PM CST
Where
St. Clair County, Pell City
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.580, -86.280

Several trees uprooted across roadways in Pell City.

Hail, St. Clair

When
June 14, 1:10 PM CST to 1:11 PM CST
Where
St. Clair County, Pell City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.580, -86.280

Quarter size hail reported in Pell City.

Thunderstorm Wind, Greene

When
June 14, 1:11 PM CST to 1:12 PM CST
Where
Greene County, Eutaw
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.830, -87.880

Several trees uprooted in the city of Eutaw. One of the trees produced significant damage to a home.

Hail, Elmore

When
June 14, 1:29 PM CST to 1:30 PM CST
Where
Elmore County, Millbrook
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.480, -86.370

Quarter size hail reported in Millbrook.

Thunderstorm Wind, Hale

When
June 14, 1:29 PM CST to 1:30 PM CST
Where
Hale County, Greensboro
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.700, -87.580

Several trees uprooted in Greensboro with some blocking roadways.

Hail, Perry

When
June 14, 1:44 PM CST to 1:45 PM CST
Where
Perry County, 2.08 mi S of Scott Station
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
32.570, -87.428

Thunderstorm Wind, Clay

When
June 14, 1:49 PM CST to 1:50 PM CST
Where
Clay County, Ashland
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
33.270, -85.850

Multiple trees uprooted in Ashland.

Hail, Montgomery

When
June 14, 2:00 PM CST to 2:01 PM CST
Where
Montgomery County, Montgomery
Measured
1 in hail
Reported by
Public
Coordinates
32.380, -86.300

Quarter size hail reported on the south side of Montgomery.

Thunderstorm Wind, Lee

When
June 14, 2:14 PM CST to 2:15 PM CST
Where
Lee County, 1.91 mi ENE of Mitchell Xrd
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.543, -85.371

Multiple trees uprooted in Beauregard.

Thunderstorm Wind, Dallas

When
June 14, 2:19 PM CST to 2:20 PM CST
Where
Dallas County, 1.51 mi NE of Lake Lanier
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.446, -87.162

Multiple trees uprooted and blocking Highway 80 east of Marion Junction.

Thunderstorm Wind, Sumter

When
June 14, 2:19 PM CST to 2:20 PM CST
Where
Sumter County, 3.49 mi W of Bodka
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.817, -88.310

Multiple trees uprooted along Highway 17 south of Geiger.

Hail, Dallas

When
June 14, 2:26 PM CST to 2:27 PM CST
Where
Dallas County, 1.36 mi ENE of Selma
Measured
1 in hail
Reported by
Public
Coordinates
32.410, -87.000

Hail, Dallas

When
June 14, 2:46 PM CST to 2:47 PM CST
Where
Dallas County, Tyler
Measured
1 in hail
Reported by
Public
Coordinates
32.330, -86.880

Thunderstorm Wind, Bullock

When
June 14, 2:50 PM CST to 2:51 PM CST
Where
Bullock County, Midway
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.080, -85.520

Multiple trees uprooted in Midway.

Thunderstorm Wind, Montgomery

When
June 14, 3:00 PM CST to 3:10 PM CST
Where
Montgomery County, Sprague
Measured
55 kt (63 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.130, -86.270

Numerous trees uprooted across southern Montgomery County.

Hail, Sumter

When
June 14, 3:09 PM CST to 3:10 PM CST
Where
Sumter County, Coatopa
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.480, -88.070

Thunderstorm Wind, Montgomery

When
June 14, 3:15 PM CST to 3:25 PM CST
Where
Montgomery County, Pine Level
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.070, -86.070

Numerous trees uprooted across southern Montgomery County.

Thunderstorm Wind, Barbour

When
June 14, 3:20 PM CST to 3:22 PM CST
Where
Barbour County, Eufaula
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.880, -85.150

Numerous trees uprooted in Eufaula.

Hail, Perry

When
June 14, 3:24 PM CST to 3:25 PM CST
Where
Perry County, Vaiden
Measured
0.75 in hail
Reported by
Public
Coordinates
32.520, -87.370

Thunderstorm Wind, Marengo

When
June 14, 3:29 PM CST to 3:30 PM CST
Where
Marengo County, Thomaston
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.270, -87.620

Multiple trees uprooted in Thomaston.

Thunderstorm Wind, Pike

When
June 14, 3:30 PM CST to 3:40 PM CST
Where
Pike County, Linwood
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.920, -85.870

Numerous trees uprooted across northern Pike County.

Thunderstorm Wind, Bullock

When
June 14, 3:36 PM CST to 3:37 PM CST
Where
Bullock County, 3.52 mi WSW of Bughall
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.126, -85.773

Numerous trees uprooted along Highway 82 west of Union Springs.

Thunderstorm Wind, Barbour

When
June 14, 3:49 PM CST to 3:50 PM CST
Where
Barbour County, Comer
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.030, -85.380

Multiple trees uprooted near Comer.

Thunderstorm Wind, Dallas

When
June 14, 3:49 PM CST to 3:50 PM CST
Where
Dallas County, 3.38 mi ESE of Summerfield
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.500, -86.997

Multiple trees uprooted in Valley Grande.

Thunderstorm Wind, Montgomery

When
June 14, 4:21 PM CST to 4:22 PM CST
Where
Montgomery County, (Mgm)montgomery Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
32.300, -86.400

Wind gust reported at Dannelly Field ASOS.

Thunderstorm Wind, Lowndes

When
June 14, 4:24 PM CST to 4:25 PM CST
Where
Lowndes County, Ft Deposit
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.980, -86.580

Multiple trees uprooted on Golson Road in Fort Deposit.

Hail, Shelby

When
June 14, 10:56 PM CST to 10:57 PM CST
Where
Shelby County, 5.53 mi N of Argyle
Measured
0.75 in hail
Reported by
Public
Coordinates
33.410, -86.630

Hail, Marengo

When
June 15, 12:18 AM CST to 12:19 AM CST
Where
Marengo County, Sweet Water
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.100, -87.870

Quarter size hail in Sweet Water.

Thunderstorm Wind, Sumter

When
June 15, 9:38 AM CST to 9:39 AM CST
Where
Sumter County, Whitfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.370, -88.100

Several trees uprooted and power lines downed in Whitfield.

Thunderstorm Wind, Marengo

When
June 15, 9:54 AM CST to 9:55 AM CST
Where
Marengo County, Linden
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.300, -87.800

Multiple trees uprooted in Linden.

Thunderstorm Wind, Marengo

When
June 16, 6:50 AM CST to 6:51 AM CST
Where
Marengo County, 1.25 mi WSW of Clayhill
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.011, -87.768

Several trees uprooted and power lines downed south of Dixons Mills on Highway 43.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2023Every state in 2023This day in weather historyThe tornado archive for Alabama, 2023Warnings in Alabama, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1102471, 1102477, 1102481, 1102479, 1102483, 1102482, 1102489, 1102488, 1102494, 1102497, 1102498, 1102499, 1102561, 1102562, 1102563, 1102564, 1102565, 1102567, 1102588, 1102603, 1103139, 1102604, 1102632, 1102633, 1102634, 1102635, 1102637, 1102631, 1102639, 1102640, 1102653, 1102655, 1102656, 1102659, 1102662, 1102675, 1102669, 1102679, 1102680, 1102931, and more.